Statin

/Tag:Statin

NECROTIZING MYOPATHY SECONDARY TO STATIN USE VS POLYMYOSITIS ASSOCIATED WITH AUTOIMMUNE HEPATITIS – A DIAGNOSTIC DILEMMA

Case Presentation: A 75-year-old Caucasian female with a history of hyperlipidemia treated with statin presented to the emergency room for generalized weakness. She became completely bedbound over the course of 5 days. Examination showed symmetric [...]

By | 2018-03-19T13:10:20+00:00 March 19th, 2018|Adult, Clinical Vignettes, Hospital Medicine 2018|Comments Off on NECROTIZING MYOPATHY SECONDARY TO STATIN USE VS POLYMYOSITIS ASSOCIATED WITH AUTOIMMUNE HEPATITIS – A DIAGNOSTIC DILEMMA

Proportion of patients seen in perioperative clinic on optimal statin dose prior to surgery

Background: Recent data suggest that there are mortality benefits from preoperative statin therapy in patients at high risk for atherosclerotic cardiovascular disease (ASCVD). Current guidelines recommend moderate or high intensity statin for all patients with [...]

By | 2018-03-19T15:44:22+00:00 March 19th, 2018|Perioperative, Research, Uncategorized|Comments Off on Proportion of patients seen in perioperative clinic on optimal statin dose prior to surgery

STATIN-INDUCED NECROTIZING AUTOIMMUNE MYOPATHY: AN EXTREMELY RARE SIDE EFFECT FROM STATIN USE

Case Presentation: A 71-year-old-male presented with recurrent falls due to extreme bilateral lower extremity weakness following revision surgery for infected right knee prosthesis. He denied any pain or sensory changes in his extremities. He denied [...]

By | 2019-03-11T14:43:25+00:00 March 11th, 2019|Adult, Clinical Vignettes, Hospital Medicine 2019|Comments Off on STATIN-INDUCED NECROTIZING AUTOIMMUNE MYOPATHY: AN EXTREMELY RARE SIDE EFFECT FROM STATIN USE

WHEN STATINS ATTACK: A CASE OF NECROTIZING AUTOIMMUNE MYOPATHY

Case Presentation: Statins are commonly prescribed medications that reduce cardiovascular disease. Their side effect profile consists of muscle-related adverse effects that are classified into toxic or autoimmune forms. We present a case of statin-induced necrotizing [...]

By | 2019-03-11T14:34:23+00:00 March 11th, 2019|Adult, Clinical Vignettes, Hospital Medicine 2019|Comments Off on WHEN STATINS ATTACK: A CASE OF NECROTIZING AUTOIMMUNE MYOPATHY